MAUDE Adverse Event Report: VERYAN MEDICAL LIMITED BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LIMITED BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-07
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6)2024, a physician was using a biomimics 3d (bm3d) 7.0 x 80 mm device to treat a patient.It was reported that the stent was partially deployed prior to introducing it on the guidewire.The physician reported that they were uncertain if the event related to the device.There was no impact to the patient reported.
 
Additional Manufacturer Narrative
The investigation is in progress.If any additional information becomes available a supplemental/follow-up report will be submitted.
 
Event or Problem Description
On (b)(6)2024, a physician was using a biomimics 3d (bm3d) 7.0 x 80 mm device to treat a patient.It was reported that the stent was partially deployed prior to introducing it on the guidewire.The physician reported that they were uncertain if the event related to the device.There was no impact to the patient reported.The investigation was finalised on 11-feb-25 and determined this event as premature stent release due to user handling error and is not related to a deficiency of the device.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.On (b)(6)2024 it was reported that a physician discarded a 7x80 mm biomimics 3d device following the premature release of 2-3 mm of stent crowns during a procedure on (b)(6)2024.It is understood that both the physician and the lab technician became aware that 2-3mm of stent crowns were protruding from the distal end of the outer braid at the moment that they were introducing the device to its guidewire.Based on the investigation of the returned device, as well as a manufacturing record review, this investigation concludes that this complaint is not associated with a deficiency with the device.The feedback given in this case states that both the physician and the lab technician became aware that 2-3mm of stent crowns were protruding from the distal end of the outer braid at the moment that they were introducing the device to its guidewire.It is therefore suspected at this time that the stent crowns may have been released during the device handling before the attempt to insert the device onto the guidewire.Veryan is aware that any forward movement of the support shaft can cause the unintended release of stent crowns.Ufmeca-1 version 18.0 line items # 60-66 detail the potential hazardous situations associated with premature stent deployment as a result of forward movement of the support shaft.Therefore, if the support shaft had been moved forward during the handling before the attempt to insert the device onto the guidewire, this is a fitting root cause for the 2-3 mm of stent crowns which were prematurely released from the outer braid in this case.Additionally, ufmeca-1 version 18.0 line items #15-16 detail the potential for device issues and the device being discarded as a result of user handling errors as prolonged procedure, in this case, the physician does not believe there was any clinically significant extension in procedure time.This investigation considers the root cause of this complaint as potentially the device handling that occurred before/during the attempt to introduce the device to its guidewire and concluded that the cause category of user should be assigned.Veryan is aware that any forward movement of the support shaft can cause the unintended release of stent crowns.It is important to note that ifu-3 version 4.0 gives multiple cautions to prevent the use of the device in the scenario in which stent crowns are prematurely released from the outer braid.In this case, the physician elected to discard the complaint device and therefore acted in accordance with the instructions of the ifu.There was no impact to the patient.Section b.5.Was updated with additional information recieved, section g3 was updated, sections g.6.And h.2.Were updated to reflect the report type (follow-up 01) and reason, section h.6.Was updated to align with investigation conclusions and section h.11.Was updated with results of the investigation to reflect the sections changed in this report.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LIMITED
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key21065161
Report Number3011632150-2024-00063
Device Sequence Number8484674
Product Code NIP
UDI-Device Identifier05391526850435
UDI-Public(01)05391526850435(17)250703(11)231203(10)0000285343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2025
Device Model Number142122-07
Device Catalogue Number142122-07
Device Lot Number0000285343
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown